MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted an evo icl implantable collamer lens into the patients eye.The surgeon reported an overvault of the lens.The lens remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A2: unk.A3: unk.A4: unk.A5: unk.A6: unk.B3: unk.D4: expiration date unk.D6a: unk.D6b: unk.H4: unk.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: h6 - work order search: no similar complaint was reported for units within the same lot.Corrected data: b5: the reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens, -12.50/+3.0/094 (sphere/cylinder/axis), in the patient's right eye (od) on (b)(6) 2023.The lens was explanted on (b)(6) 2023 due to lens too long.Surgeon preference to change.The lens was replaced with a shorter lens and the problem was resolved.The eye is good.D2: common device name: phakic toric intraocular lens: product code: qcb.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key16922307
Report Number2023826-2023-01780
Device Sequence Number15183806
Product Code QCB
UDI-Device Identifier00840311312351
UDI-Public00840311312351
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale